Alert archive / Vermont / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Burlington, VT

June 15, 2000Franklin County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 15, 2000, 8:14 PM EDT for Franklin County, Vermont. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2000, 8:14 PM EDT (00:14 UTC)
Expired
Jun 15, 2000, 9:00 PM EDT
In force
46 min
Issued by
NWS Burlington, VT
Area
Whole counties

County Franklin County, VT

The radar

The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 3:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WUUS51 KBTV 160015
SVRBTV
VTC011-160100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
814 PM EDT THU JUN 15 2000

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN VERMONT

* UNTIL 900 PM EDT

* AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF GEORGIA...MOVING NORTHEAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR ST. ALBANS AROUND 820 PM
  NEAR FAIRFIELD...SHELDON  AROUND 830 PM
  NEAR ENOSBURG FALLS AROUND 840 PM
  NEAR RICHFORD AROUND 850 PM

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 55 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR.

$$

SLW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:53 PM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jun 15, 2:53 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
253 PM EDT THU JUN 15 2000

LL INVRN HAS MIXED OUT AT MSS/SLK PER LAPS SNDGS AND SHD HAPPEN
19-20Z AT BTV...BUT PRBLY NOT TIL LT AFTN/EVNG E OF GREEN MTNS IF IT
ALL.

DWPTS HAV INCRD TO 65-70 ST LAW VLY WITH CAPES 1000-1500.  STGST
CNVCTN S OF FA BUT WGV RDR IN ONT SHWS CNVCTN GETTING MORE ORGANIZED
W OF ST LAW VLY.  GIVEN MOIST/UNSTABLE AMS AND MSS LAPS SNDG SHWG
50 KTS DOWN TO 12K FT...SUFFICIENT INSTABY/SHEAR EXISTS TO SUPPORT
ORGANIZED CNVCTN IN FORM OF MULTICELLUAR SQUALL LN ACRS W ZNS
LTR TAFTN/EVNG WITH DMGG WIND MAIN THREAT.  NOTICED GOOD MID LVL
DRYING AT MSS/SLK WHICH WL ENHANCE DOWNBURST POTL.  ACTVTY SHD WKN
AS IT MVS EWD ACRS E ZNS TNGT WITH LOSS OF HTG/INSTABY.

JUST COORD WITH SPC AND SVR TSTM WATCH 457 WL WBIS FOR ALL NNY.

WK FNT MVG THRU TNGT WL HAV MAIN EFFECT OF LWRG DWPTS ALTHO MEAN
FLOW WL RMN FM THE S/SW. DCNT DRYING MVG IN OVRNGT SO PRTL CLRG
LOOKS GOOD AND WUD XPCT SOME FOG TO DEVP WITH MSTR FM WET GD.

CONTD SLY FLOW WL BRING VRY WRM AIR TO RGN FRI WITH H8 TMPS WRMG TO
+16 BY LT IN THE DAY.  WITH FAIR AMT OF SUN XPCTD THIS SHD TRANSLATE
TO M/U 80S ACRS MCH OF RGN.

HIR DWPTS IN M/U 60S RETURN FRI NGT AHD OF A CDFNT APCHG FM THE NW.
WITH SLY BREEZES...SHD BE A WRM NGT WITH TMPS PSBLY RMNG ABV 70 IN N
VLYS.  TIMG OF FROPA XPCTD DURG SAT AM TO MIDDAY ACRS FA.  CNVGC ALG
AND AHD OF FNT SHD BRING SOME SHWRS/TSTMS ACRS RGN LT FRI NGT/SAT
AM...THEN DRYING MVG IN FM THE N/NW FOR INCRG SUN DURG AFTN...MAINLY
N ZNS.  CONTD WRM SAT PER H8 TMPS.

EXTENDED...WENT CLS TO GUIDNC.

WL HOLD ZNS TIL AFT WATCH COMES OUT.

.BTV...NONE.

KJC

In the hours before

Special weather statement, Jun 15, 3:10 PM EDT, 5 hours 4 minutes before
NYZ026>031-034-035-160100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
310 PM EDT THU JUN 15 2000

THE STORM PREDICTION CENTER OF THE NATIONAL WEATHER SERVICE HAS
ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHERN NEW YORK.
THE WATCH IS VALID UNTIL 900 PM EDT TONIGHT.  THE NORTHERN NEW YORK
COUNTIES WITHIN THE WATCH INCLUDE SAINT LAWRENCE...FRANKLIN...
CLINTON...AND ESSEX.

AN AREA OF THUNDERSTORMS OVER LAKE ONTARIO AND SOUTHEAST ONTARIO
WILL BE MOVING NORTHEAST AND IMPACT ALL OF NORTHERN NEW YORK
THROUGH AT LEAST 900 PM TONIGHT.  ANY OF THE THUNDERSTORMS WILL HAVE
THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS ACROSS NORTHERN NEW YORK SHOULD TAKE THE NECESSARY ACTION TO
PREPARE FOR THE POTENTIAL OF SEVERE WEATHER.

REPEATING...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF
NORTHERN NEW YORK THROUGH 900 PM TONIGHT.

EVENSON

Nearby

Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.